Alert archive / California / Frost Advisories in 2005
Frost Advisory 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this frost advisory at Nov 26, 2005, 4:00 AM PST for 6 counties in California. It took effect at Nov 27, 2005, 2:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2005, 4:00 AM PST (12:00 UTC)
- In effect from
- Nov 27, 2005, 2:00 AM PST
- Expired
- Nov 27, 2005, 8:00 AM PST
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 78 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 0.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 261200 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 400 AM PST SAT NOV 26 2005 ...COLDEST NIGHT SO FAR THIS SEASON EXPECTED TONIGHT... .A COLD AIRMASS WILL SETTLE OVER THE REGION TONIGHT AND WINDS WILL DECREASE BY MIDNIGHT. THE RESULT WILL BE VERY CHILLY OVERNIGHT LOWS AND FROST IS LIKELY FOR MOST INLAND VALLEYS. CAZ506-510-516-262000- /O.NEW.KMTR.FR.Y.0001.051127T1000Z-051127T1600Z/ NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 400 AM PST SAT NOV 26 2005 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY. TEMPERATURES ARE EXPECTED TO DROP TO NEAR FREEZING BY ABOUT 2 AM AND WILL LIKELY COOL INTO THE UPPER 20S IN SOME OF THE COLDEST VALLEYS BY SUNRISE. TEMPERATURES WILL CLIMB BACK ABOVE FREEZING A FEW HOURS AFTER SUNRISE SUNDAY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ DYKEMA
3 follow-up statements
000 WWUS76 KMTR 261852 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1052 AM PST SAT NOV 26 2005 ...COLDEST NIGHT SO FAR THIS SEASON EXPECTED TONIGHT... .A COLD AIRMASS WILL SETTLE OVER THE REGION TONIGHT AND WINDS WILL DECREASE BY MIDNIGHT. THE RESULT WILL BE VERY CHILLY OVERNIGHT LOWS AND FROST IS LIKELY FOR MOST INLAND VALLEYS. CAZ506-510-516-271200- /O.CON.KMTR.FR.Y.0001.051127T1000Z-051127T1600Z/ NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 1052 AM PST SAT NOV 26 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY. TEMPERATURES ARE EXPECTED TO DROP TO NEAR FREEZING BY ABOUT 2 AM AND WILL LIKELY COOL INTO THE UPPER 20S IN SOME OF THE COLDEST VALLEYS BY SUNRISE. TEMPERATURES WILL CLIMB BACK ABOVE FREEZING A FEW HOURS AFTER SUNRISE SUNDAY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS76 KMTR 271109 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 309 AM PST SUN NOV 27 2005 ...WIDESPREAD FROST IN THE COLDER VALLEYS THIS MORNING... .A COLD AIRMASS HAS SETTLED OVER THE REGION THIS MORNING AND WINDS ARE LIGHT IN MOST AREAS. THE RESULT WILL BE VERY CHILLY MORNING LOW TEMPERATURES AND FROST IS LIKELY FOR MANY INLAND VALLEYS. BY 3 AM THE MERCURY HAD ALREADY DROPPED TO 29 AT NAPA AND 31 AT SANTA ROSA AND LIVERMORE. CAZ506-510-516-271600- /O.CON.KMTR.FR.Y.0001.000000T0000Z-051127T1600Z/ NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 309 AM PST SUN NOV 27 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. FREEZING TEMPERATURES ARE EXPECTED IN MANY VALLEYS THIS MORNING...ESPECIALLY IN THE NORTH AND EAST BAY AND IN THE SOUTHERN SALINAS VALLEY. LOWS OF 28 TO 32 ARE EXPECTED TO BE WIDESPREAD IN THESE AREAS. TEMPERATURES WILL CLIMB BACK ABOVE FREEZING A FEW HOURS AFTER SUNRISE TODAY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS76 KMTR 271613 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 813 AM PST SUN NOV 27 2005 ...FROST ADVISORY HAS EXPIRED... .A COLD AIRMASS HAS SETTLED OVER THE REGION THIS MORNING AND WINDS WERE LIGHT IN MOST AREAS RESULTING IN A CHILLY MORNING WITH AREAS OF FROST. BY 8 AM THE MORNING SUN HAD WARMED TEMPERATURES INTO THE AND THE FROST ADVISORY IS NO LONGER IN EFFECT. CAZ506-510-516-271715- /O.EXP.KMTR.FR.Y.0001.000000T0000Z-051127T1600Z/ NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 813 AM PST SUN NOV 27 2005 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Nov 26, 3:42 AM PST, 18 minutes earlier.
Area forecast discussion, Nov 26, 3:42 AM PST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
342 AM PST SAT NOV 26 2005
.DISCUSSION...A CHILLY AIRMASS HAS SETTLED OVER THE REGION BEHIND
YESTERDAYS COLD FRONT. NORTHWEST WINDS HAVE EASED SLOWLY
OVERNIGHT...BUT LIGHT BREEZES CONTINUE IN MOST AREAS. THESE BREEZES
HAVE THUS FAR KEPT TEMPS FROM DROPPING BELOW 40. ALSO...A FEW CLOUDS
CONTINUE OVER THE DISTRICT WHICH IS ALSO HELPING HOLD TEMPS UP A BIT.
THE SURFACE RIDGE OFF THE NORTHERN CA COAST IS FORECAST TO STRENGTHEN
THROUGH THE DAY...AND SO EXPECT NORTHWEST WINDS TO INCREASE BY
MIDDAY...RESULTING IN ANOTHER BLUSTERY AFTERNOON. WINDS WILL
DIMINISH OVERNIGHT TONIGHT AS THE HIGH BUILDS INLAND TO OUR NORTH AND
EAST. AT THE SAME TIME...THE BOUNDARY LAYER WILL DRY SIGNIFICANTLY AS
THE FLOW TURNS MORE TO THE NORTH. THE COMBINATION OF A COOL/DRY
AIRMASS AND LIGHT WINDS WILL ALLOW SURFACE TEMPS TO DROP QUICKLY
AFTER MIDNIGHT TONIGHT AND WIDESPREAD FROST IS LIKELY IN THE INTERIOR
VALLEYS. HIGH CLOUDS STREAMING AWAY FROM THE UPPER LOW NORTH OF
HAWAII AND ACROSS THE EASTERN PAC TOWARD CA MAY KEEP OUR TEMPS UP
A BIT TONIGHT IF THEY ARE WIDESPREAD AND THICK ENOUGH. BUT BELIEVE
SHORTWAVE RIDGING DEVELOPING OFFSHORE WILL SUPPRESS THESE CLOUDS AND
SKIES SHOULD REMAIN MOSTLY CLEAR TONIGHT. WILL ISSUE A FROST ADVISORY
FOR THE NORTH AND EAST BAY VALLEYS AND THE SOUTHERN SALINAS VALLEY
FOR LATE TONIGHT AND EARLY SUNDAY MORNING. THIS SHOULD BE THE FIRST
WIDESPREAD FROST OF THE SEASON FOR THOSE AREAS.
SHORTWAVE RIDGING ALOFT WILL DEVELOP OVER THE REGION ON SUNDAY.
HOWEVER...DONT EXPECT MUCH MORE THAN A FEW DEGREES OF WARMING THAT
DAY DUE TO THE CHILLY START. BUT LESS WIND ON SUNDAY WILL GIVE THE
IMPRESSION OF A GOOD WARMUP.
BY SUNDAY NIGHT...RAIN CHANCES WILL RETURN TO THE NORTH BAY. BY
THEN...DEEPER MOISTURE FROM THE UPPER LOW NORTH OF HAWAII WILL BEGIN
STREAMING TOWARD THE WEST COAST AND AT THE SAME TIME THE UPPER LOW IN
THE GULF OF ALASKA WILL BEGIN TO SAG TO THE SE. THE 06Z NAM DEVELOPS
A SWATH OF WARM ADVECTION RAINFALL IN THE NORTH BAY SUNDAY NIGHT...
AND THE 00Z CANADIAN HAS A SIMILAR FORECAST. SUCH A SCENARIO SEEMS
PLAUSIBLE GIVEN THE COOL AIRMASS THAT WILL BE IN PLACE AND THE
INCREASING DEEP MOIST LAYER MOVING IN FROM THE WEST. SO WILL
DISCOUNT THE DRY GFS SOLUTION SUNDAY NIGHT AND INTRODUCE RAIN
CHANCES FOR THE NORTH BAY. RAINFALL WILL PROGRESS NO FURTHER SOUTH
ON MONDAY AS FLAT ANTI-CYCLONIC FLOW PERSISTS ALOFT AND A SURFACE
LOW APPROACHES THE SOUTHERN OREGON COAST. IN FACT...THE RAIN LINE
MAY PULL A BIT NORTH ON MONDAY. THE NAM AND GFS AGREE REASONABLY WELL
IN SAGGING A COLD FRONT AND ASSOCIATED RAINFALL SLOWLY S THROUGH THE
FORECAST AREA MONDAY NIGHT AND TUESDAY. RAINFALL AMOUNTS WITH THIS
SYSTEM...ESPECIALLY IN THE N BAY...COULD BE QUITE IMPRESSIVE IF
SIGNIFICANT MOISTURE FROM NORTH OF HAWAII IS PRESENT. THE 00Z
ECMWF IS NOT AS DEEP WITH THE TROUGH MOVING INLAND TO OUR NORTH
MONDAY NIGHT AND TUESDAY AND SO DOES NOT APPEAR TO BE AS WET WITH
THIS EVENT. SO...WILL HOLD BACK SOMEWHAT ON POPS FOR NOW AND WAIT TO
SEE IF THE EURO MOVES MORE IN LINE WITH THE NCEP MODELS AS WE GET
CLOSER TO THE EVENT.
FLAT RIDGING IS FORECAST TO DEVELOP ONCE AGAIN ON WEDNESDAY AND THAT
DAY LIKELY WILL BE DRY. HOWEVER...THE PATTERN THAT IS DEVELOPING THIS
WEEK LOOKS WET AND EVEN MINOR SHORTWAVES MOVING THROUGH THE NEARLY
ZONAL FLOW COULD TOUCH OFF SOME PRECIP...SO WILL KEEP SLIGHT CHANCE
POPS IN ON WEDNESDAY. BY WEDNESDAY NIGHT AND THURSDAY...THE NEXT
SYSTEM IS FORECAST TO SAG SOUTHEAST THROUGH OUR REGION AND
POTENTIALLY GIVE US ANOTHER GOOD SHOT OF RAIN. IF THE MODELS ARE
CORRECT...MUCH OF OUR EARLY SEASON RAINFALL DEFICITS COULD BE ERASED
BY THE END OF NEXT WEEK.
&&
.AVIATION...VFR CONDITIONS WITH BRISK NW WINDS ARE EXPECTED ACROSS
ALL AREA TERMINALS TODAY AND THIS EVENING. THE NW WINDS SHOULD KEEP
THE AIRMASS MIXED ENOUGH TO ELIMINATE ANY SIGNIFICANT THREAT OF
VALLEY FOG IN THE NORTH BAY THIS MORNING.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
TDA...SCA...POINT ARENA TO PIGEON POINT AND MRY BAY.
TDA...GALE WARNING...PIGEON PT TO PT PIEDRAS BLANCAS.
2 AM PST TONIGHT-8 AM PST SUNDAY...FROST ADVISORY...NORTH
AND EAST BAY VALLEYS AND SOUTHERN SALINAS VALLEY.
&&
PUBLIC FORECAST: DYKEMA
MARINE/AVIATION: WEAGLE
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCONearby
Frost Advisories in California, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.